Skip to Main Content

Transactions of the American Mathematical Society

Published by the American Mathematical Society, the Transactions of the American Mathematical Society (TRAN) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6850 (online) ISSN 0002-9947 (print)

The 2020 MCQ for Transactions of the American Mathematical Society is 1.43.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

The variety of modular lattices is not generated by its finite members
HTML articles powered by AMS MathViewer

by Ralph Freese PDF
Trans. Amer. Math. Soc. 255 (1979), 277-300 Request permission

Abstract:

This paper proves the result of the title. It shows that there is a five-variable lattice identity which holds in all finite modular lattices but not in all modular lattices. It is also shown that every free distributive lattice can be embedded into a free modular lattice. An example showing that modular lattice epimorphisms need not be onto is given.
References
Similar Articles
  • Retrieve articles in Transactions of the American Mathematical Society with MSC: 06C05, 06C20
  • Retrieve articles in all journals with MSC: 06C05, 06C20
Additional Information
  • © Copyright 1979 American Mathematical Society
  • Journal: Trans. Amer. Math. Soc. 255 (1979), 277-300
  • MSC: Primary 06C05; Secondary 06C20
  • DOI: https://doi.org/10.1090/S0002-9947-1979-0542881-0
  • MathSciNet review: 542881